Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Kansas City, MO

November 27, 2005Clay County, Jackson County, Platte County, Missouri; Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Nov 27, 2005, 5:12 PM CST for Clay County, Jackson County, Platte County, Missouri; Wyandotte County, Kansas. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 5:12 PM CST (23:12 UTC)
Expired
Nov 27, 2005, 5:45 PM CST
In force
33 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 5:15 PM CSTHAIL 1Parkville, MONICKEL TO QUARTER SIZE HAIL REPORTED AT PARK UNIVERSITY
Nov 27, 5:32 PM CSTTSTM WND GST 751 S Claycomo, MOREPORT FROM WORLDS OF FUN.
Nov 27, 5:32 PM CSTHAIL 11 S Claycomo, MOREPORT FROM WORLDS OF FUN
Nov 27, 5:36 PM CSTHAIL 0.751 Nw Independence, MOREPORTED AT HWY 24 AND STERLING AVE.
Nov 27, 5:43 PM CSTTORNADO2 Ssw Excelsior Springs, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 3:05 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 272312
SVREAX
KSC209-MOC047-095-165-272345-
/O.NEW.KEAX.SV.W.0192.051127T2312Z-051127T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  EASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
  EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 545 PM CST

* AT 508 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PARKVILLE TO KANSAS CITY TO RAYTOWN...AND MOVING NORTHEAST AT
  65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   SMITHVILLE BY 520 PM CST.
   EDGERTON BY 525 PM CST.
   HOLT BY 530 PM CST.
   EXCELSIOR SPRINGS BY 535 PM CST.

THE TOWNS OF OAKWOOD...OAKS...RANDOLPH...OAKWOOD PARK... 
BIRMINGHAM...RIDGELY...MOSBY AND PRATHERSVILLE ARE ALSO IN THE PATH 
OF THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3905 9482 3904 9456 3893 9446 3922 9423
      3946 9424 3945 9461 3953 9462 3953 9472

$$

KOCH
2 follow-up statements
000 
WWUS53 KEAX 272334
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CST SUN NOV 27 2005

KSC209-MOC047-095-165-272345-
/O.CON.KEAX.SV.W.0192.000000T0000Z-051127T2345Z/
WYANDOTTE KS-PLATTE MO-CLAY MO-JACKSON MO-
532 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON...CLAY...EASTERN PLATTE AND EASTERN WYANDOTTE COUNTIES UNTIL
545 PM CST...

AT 528 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS DAMAGING WINDS IN EXCESS OF 60 MPH NEAR WORLDS OF 
FUN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
SMITHVILLE TO LIBERTY TO INDEPENDENCE...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   MISSOURI CITY BY 540 PM CST.
   EXCELSIOR SPRINGS BY 545 PM CST.

THE TOWNS OF BIRMINGHAM...MOSBY AND PRATHERSVILLE ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3945 9461 3945 9424 3924 9424 3923 9422
      3895 9446 3906 9456 3906 9476 3907 9481
      3953 9470 3953 9462

$$

KOCH
000 
WWUS53 KEAX 272350
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CST SUN NOV 27 2005

KSC209-MOC047-095-165-272357-
/O.EXP.KEAX.SV.W.0192.000000T0000Z-051127T2345Z/
WYANDOTTE KS-PLATTE MO-CLAY MO-JACKSON MO-
547 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON...CLAY...
EASTERN PLATTE AND EASTERN WYANDOTTE COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

AT 546 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

NORTHEASTERN CLAY COUNTY IS UNDER A TORNADO WARNING UNTIL 615 PM.

LAT...LON 3953 9462 3945 9461 3945 9424 3924 9424
      3923 9422 3897 9444 3907 9456 3908 9479
      3953 9469

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:48 AM CST, 12 hours 24 minutes earlier.

Area forecast discussion, Nov 27, 4:48 AM CST, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CST SUN NOV 27 2005

.DISCUSSION...

INTERESTING STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL AND
SOUTHERN ROCKIES EARLY THIS MORNING. INITIAL WAVE IS NOW MOVING
EAST. VERY STRONG UPPER LEVEL JET IS BEGINNING TO ROUND THE
BASE OF THE DEVELOPING LOW OVER SOUTHEASTERN COLORADO...CREATING
BROAD SCALE LIFT OVER MUCH OF KANSAS AND NORTHERN OKLAHOMA. MODELS
ARE IN EXCELLENT AGREEMENT WITH MOVING THIS AREA OF LIFT NORTHEAST
OVER EASTERN KANSAS AND MISSOURI THROUGH THE DAY TODAY. LOW LEVEL
MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION WITH LOW
LEVELS SATURATING AND 800 MB CAP REMAINING IN PLACE. SOUNDINGS
SUGGEST THE CAP IN PLACE THROUGH MUCH OF THE DAY. HOWEVER
DESTABILIZATION WILL OCCUR AS THE MID LEVELS COOL BY EVENING. WHILE
THE CAPE IS FORECAST TO BE GENERALLY UNDER 1000 J/KG...0-6KM SHEAR
WILL BE OVER 50 KTS. SO SEVERE STORMS ARE LIKELY. EXPECT SCATTERED
SUPERCELLS TO DEVELOP TO THE WEST AND SOUTHWEST OF THE FORECAST AREA
INITIALLY...MOVING INTO WESTERN SECTIONS OF THE AREA BY LATE
AFTERNOON AND EVENING. MODE WILL LIKELY TURN MORE LINEAR OVER
MISSOURI DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHEAR
BECOMES MORE UNIDIRECTIONAL. ALONG WITH DAMAGING WINDS AND POSSIBLY
HAIL...TORNADOES ARE POSSIBLE WITH THE SUPERCELLS CONSIDERING THE
AMOUNT OF SHEAR.

STRONG GRADIENT WINDS WILL ALSO BE A PROBLEM TODAY...WITH SPEEDS
APPROACHING ADVISORY CRITERIA TODAY...MAINLY ACROSS CENTRAL INTO
EASTERN MISSOURI. HAVE HELD OFF ON AN ADVISORY...THINKING CLOUDS
WILL HELP HOLD GUSTS AT BAY. WINDS WILL CONTINUE TO BE A FACTOR
TONIGHT AND MONDAY AS THE GRADIENT REMAINS QUITE TIGHT. THIS
TIMEFRAME IS PROBABLY THE BEST CHANCE TO MEET ADVISORY
CRITERIA...AFTER THE DRYLINE PASSES.

NEXT BIG QUESTION IS SNOW ON THE BACKSIDE OF THE STORM SYSTEM. AM
CONCERNED THERE WILL BE ENOUGH DYNAMIC COOLING UNDER THE MID LEVEL
LOW TO GET A BURST OF SNOW ACROSS EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI LATE TONIGHT AND MONDAY MORNING. FOR NOW HAVE
LEFT RAIN OR SNOW WORDING FOR THAT AREA. SYSTEM IS FORECAST TO
CONTINUE TO DRAW WARM AIR INTO IT...MAKING IT DIFFICULT FOR TEMP
PROFILE TO SUPPORT SNOW UNTIL AFTER THE LOW IS NORTHEAST OF THE
REGION. HAVE ALSO CONTINUED THE FORECAST OF MINOR SNOW ACCUMULATIONS
IN NORTHWEST MISSOURI MONDAY MORNING. UNLESS THERE IS CONVECTIVE
SNOW DIRECTLY UNDER THE LOW...BEST COLD AIR WILL NOT BE COINCIDENT
WITH MOISTURE. COLD AIR ADVECTION WILL BE STRONG ON MONDAY. SO HAVE
CONTINUED STEADY OR FALLING TEMPS ACROSS THE FORECAST AREA ON MONDAY.

NRR

&&

.PREV DISCUSSION...

430 PM SAT...
A 170 KNOT 250 MB JET IS CARVING AN UPPER LEVEL TROUGH OVER THE
CENTRAL ROCKIES THIS AFTERNOON SETTING THE STAGE FOR RAPID
CYCLOGENESIS OVER THE CENTRAL UNITED STATES DURING THE NEXT 36
HOURS. THE NAM AND GFS HAVE COME INTO REASONABLE AGREEMENT WITH THE
FORECAST TRACK AND TIMING OF WHAT PROMISES TO BE A RAPIDLY
INTENSIFYING STORM. THE PLEASANT HILL FORECAST AREA WILL REMAIN IN
THE WARM SECTOR TOMORROW...SO THE FORECAST CONCERN FOR THE NEXT 24
HOURS WILL BE THE POTENTIAL FOR SEVERE CONVECTION THROUGH THE
EVENING HOURS SUNDAY. AS THE CYCLONE INTENSIFIES OVER WESTERN IOWA
SUNDAY NIGHT...ATTENTION SHIFTS TO THE POTENTIAL FOR STRONG WIND
GUSTS SUNDAY EVENING AND WRAP AROUND SNOW ON MONDAY.

THE ADVECTION OF LOW LEVEL MOISTURE NORTHWARD THROUGH THE CENTRAL
PLAINS HAS BEEN SURPRISINGLY RAPID TODAY. EARLY THIS MORNING...
SURFACE DEWPOINTS IN THE 50S WERE SOUTH OF DALLAS TEXAS. BY MID
AFTERNOON...LOW 50S SURGED INTO THE SOUTHERN KANSAS CITY METRO.
DESPITE THE RAPID MOISTURE RETURN...SKIES HAVE REMAINED CLEAR THIS
AFTERNOON OVER THE REGION COURTESY OF A WELL MIXED BOUNDARY LAYER.
AS THE DEPTH OF LOW LEVEL MOISTURE INCREASES TONIGHT...I ANTICIPATE
THE FORMATION OF STRATUS. THE LOW CLOUDS OVER EASTERN OKLAHOMA
SHOULD EXPAND AND SURGE NORTHWARD OVERNIGHT. STRATUS WILL LIKELY
REMAIN ENTRENCHED OVER NORTHERN MISSOURI FOR A GOOD PORTION OF THE
DAY TOMORROW. MODEL SOUNDINGS FROM THE NAM AND GFS SUGGEST THAT THE
LOW LEVEL INVERSION WILL BREAK TOMORROW AFTERNOON IN RESPONSE TO
RAPID MID LEVEL COOLING WITH THE APPROACHING UPPER LOW. STRONG
DYNAMICAL FORCING WILL LIKELY IGNITE A SQUALL LINE IN EASTERN KANSAS
IN THE AFTERNOON...AND THE SLIGHT RISK ISSUED BY THE SPC FOR
NORTHERN MISSOURI SEEMS WARRANTED GIVEN THE STRONG SPEED SHEAR
FORECAST BY THE MODELS. IT WILL BE INTERESTING TO SEE WHETHER LOW
LEVEL LAPSE RATES WILL BE SUFFICIENT TO ALLOW WIND GUSTS TO SURFACE
AS THE SQUALL LINE RACES THROUGH NORTHERN MISSOURI.

IN THE WAKE OF TOMORROWS SQUALL LINE...WIND GUSTS APPROACHING
ADVISORY CRITERIA WILL BE A CONCERN. I WOULD NOT BE SURPRISED TO SEE
THE NAM AND GFS LOW LEVEL WIND PROGS INCREASE DURING THE NEXT COUPLE
OF RUNS GIVEN THE AMOUNT OF WIND ENERGY OFF THE CALIFORNIA COAST
THIS AFTERNOON. THE NIGHT SHIFT WILL NEED TO EVALUATE THE POTENTIAL
FOR WIND GUSTS EXCEEDING 45 MPH OVER EASTERN KANSAS AND WESTERN
MISSOURI. STEEP LOW LEVEL LAPSE RATES AND LARGE SCALE SUBSIDENCE CAN
PRODUCE SOME VERY GUSTY CONDITIONS.

THE HEAVIEST SNOW WILL IMPACT NORTHEAST NEBRASKA THROUGH
MINNESOTA...BUT SOME WRAP AROUND SNOWS ON MONDAY HAVE A GOOD CHANCE
TO BRING MINOR ACCUMULATIONS TO THE EXTREME NORTHWEST CORNER OF
MISSOURI. THE GFS PRECIPITATION PROG FROM THE 12Z RUN PRODUCES A
COUPLE OF INCHES AROUND MARYVILLE...THE NAM FORECASTS ALMOST NO
ACCUMULATIONS. FOR NOW...AROUND AN INCH SEEMS TO BE A GOOD
COMPROMISE. BY TOMORROW...WE SHOULD HAVE A BETTER HANDLE ON THE AXIS
OF THE DEFORMATION ZONE AND THE POSITION OF THE ACCUMULATING WRAP
AROUND SNOW.

KOCH

TUESDAY THROUGH SATURDAY...

INCONSISTENCIES IN THE MODELS LEADING TO LOW FORECAST CONFIDENCE FOR
THE EXTENDED. THE MORE PROGRESSIVE GFS WAS THE OUTLIER
YESTERDAY...BUT THE NAM IS TRENDING TOWARD ITS FASTER PACE TODAY. IN
GENERAL...THE EXTENDED FORECAST PERIOD BEGINS WITH AN AMPLIFIED
RIDGE ALONG THE EASTERN SEABOARD...A TROUGH EXTENDING FROM A CLOSED
GREAT LAKES LOW...WEAK RIDING IN THE INTERMOUNTAIN REGION OF THE
WEST AND A LOW COMING ASHORE IN NORTHWESTERN WASHINGTON.  THE FLOW
OVER THE FORECAST AREA BECOMES MORE ZONAL...WITH SHORTWAVES PROGGED
TO COME THROUGH WEDNESDAY AND THURSDAY. THE SYSTEM THURSDAY HAS MUCH
BETTER JET DYNAMICS ASSOCIATED WITH IT...A 140 KNOT JET IMPINGING ON
THE AREA. DID LOWER POPS IN NORTHERN MISSOURI ON THURSDAY
NIGHT...THE MOST VIGOROUS PORTION OF THE SYSTEM IS QUITE FAR TO THE
NORTH AND EAST OF THE AREA BY THEN. AN ALEUTIAN LOW DROPS DOWN ON
FRIDAY...PRODUCING SOME WEAK RIDGING OVER THE WESTERN TWO-THIRDS OF
THE NATION. ASIDE FROM REMOVING THE SLIGHT CHANCE POPS FOR THURSDAY
NIGHT...JUST A FEW ADJUSTMENTS TO TEMPERATURES BUT NO SIGNIFICANT
CHANGES.

MURPHY

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Nov 27, 12:52 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CST SUN NOV 27 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1252 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER EASTERN KANSAS AND NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF SEVERE
STORMS WILL ORGANIZE OVER SOUTHEAST KANSAS THIS AFTERNOON AND QUICKLY
MOVE NORTHEAST THROUGH NORTHERN AND CENTRAL MISSOURI THIS EVENING.
THERE WILL BE A THREAT FOR HAIL...DAMAGING WIND GUSTS...AND TORNADOES
SOUTH OF INTERSTATE 70...INCLUDING THE CITIES OF KANSAS CITY...
HARRISONVILLE...WARRENSBURG....AND SEDALIA. NORTH OF INTERSTATE 70...
STORMS WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL
TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR SNOW ACCUMULATIONS ARE POSSIBLE IN THE MARYVILLE...ROCKPORT...
BETHANY...AND GRANT CITY AREAS ON MONDAY AS COLD AIR IS INGESTED INTO
THIS EARLY WINTER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THIS EVENING.
SPOTTERS WILL LIKELY BE NEEDED IN THE PAOLA AND BUTLER AREAS AS EARLY
AS 4 PM. THE KANSAS CITY...HARRISONVILLE...AND WARRENSBURG AREAS MAY
REQUIRE SPOTTER ACTIVATION AS EARLY AS 5 PM. SEDALIA AND CLINTON MAY
NEED SPOTTERS OUT BY 6 PM.

KOCH

In the hours before

Local storm report, Nov 27, 4:45 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             HILLSDALE               38.67N 94.85W
11/27/2005  0.88 INCH        MIAMI              KS   LAW ENFORCEMENT

&&

PC
Local storm report, Nov 27, 4:54 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     WESTON                  39.41N 94.90W
11/27/2005                   PLATTE             MO   LAW ENFORCEMENT

            ROOFS OFF AND TREES DOWN

&&

PC
Local storm report, Nov 27, 4:59 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 SW DEARBORN           39.50N 94.80W
11/27/2005                   PLATTE             MO   LAW ENFORCEMENT

&&

PC
Local storm report, Nov 27, 5:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             OVERLAND PARK           38.91N 94.68W
11/27/2005  1.00 INCH        JOHNSON            KS   NWS EMPLOYEE

            119TH AND METCALF

&&

PC
Local storm report, Nov 27, 5:06 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             6 NNE OLATHE            38.96N 94.77W
11/27/2005  1.00 INCH        JOHNSON            KS   TRAINED SPOTTER

&&

CUTTER
Local storm report, Nov 27, 5:10 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             OLATHE                  38.89N 94.81W
11/27/2005  1.00 INCH        JOHNSON            KS   TRAINED SPOTTER

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:47 PM CSTSevere Thunderstorm WarningEAXCass, Jackson43 min
Nov 27, 4:59 PM CSTTornado WarningEAXBuchanan, Clinton, DeKalb46 min
Nov 27, 5:44 PM CSTTornado WarningEAXCaldwell, Clay, Ray31 min
Nov 27, 3:57 PM CSTSevere Thunderstorm WarningEAXAtchison, Leavenworth33 min
Nov 27, 4:15 PM CSTSevere Thunderstorm WarningEAXLinn, Miami45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.